Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Apr 14, 2010, 3:36 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 3:36 PM MDT (21:36 UTC)
- Expired
- Apr 14, 2010, 5:00 PM MDT
- In force
- 84 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3262 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 2:29 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 14, 2:29 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT WED APR 14 2010 .SYNOPSIS... MOISTURE WILL BE MOVING INTO THE AREA FOR THE REST OF THE WEEK AND THAT WILL GIVE US A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH SATURDAY. SUNDAY WILL BE WARM AND DRY AND THEN ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION TO GIVE US MORE CHANCES FOR RAIN ON MONDAY. && .DISCUSSION... LOOKING AT THE WEATHER MAPS YOU WOULD NOT THINK IT WAS APRIL IN THE DESERT. BETWEEN TONIGHT AND SATURDAY WE ALL STAND A GOOD CHANCE OF SEEING SOME RAIN. ANY RAIN DURING THE MONTH OF APRIL IS A LITTLE UNUSUAL. THE DRY LINE IS CURRENTLY SITTING OVER THE CENTRAL PART OF THE AREA AND IT WILL SLOWLY MOVE TO THE WEST DURING THE NEXT SEVERAL DAYS. IN ADDITION A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE REGION TO HELP POP OFF SOME OF THESE STORMS. BY FRIDAY THE DRY LINE WILL HAVE BACKED ALL THE WAY TO THE ARIZONA/NEW MEXICO BORDER AND OUR PRECIPITABLE WATER VALUES WILL BE APPROACHING ONE INCH WHICH IS OVER 200 PERCENT OF NORMAL. IN ADDITION WE WILL HAVE A STRONGER UPPER LEVEL SHORT WAVE MOVING ACROSS THE REGION. IF THE MODEL SOLUTION HOLDS I WOULDN'T BE SURPRISED TO SEE SOME KIND OF LINE OF THUNDERSTORMS MARCH ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON FRIDAY EVENING. ON SATURDAY MOISTURE WILL BEGIN TO PULL OUT...BUT WE WILL HAVE TO KEEP AT LEAST A SLIGHT CHANCE FOR RAIN...ESPECIALLY EAST OF THE RIO GRANDE. SUNDAY WILL BE A DOWN DAY AS A SHORT WAVE RIDGE DASHES ACROSS THE AREA. ON MONDAY BOTH THE GFS AND DGEX INDICATE THAT A CLOSED LOW WILL MOVE ACROSS THE AREA GIVING US ANOTHER SHOT PRECIPITATION. RIGHT NOW THE ECMWF IS NOT AS EXCITING...BUT IT SEEMS TO BE TRENDING TOWARD THE GFS SOLUTION. FOR NOW I WILL KEEP OUR SLIGHT CHANCE POPS IN THE FORECAST FOR THE FIRST PART OF NEXT WEEK. LOOKING AT TEMPERATURES. WE WON'T SEE ANY GREAT SWINGS IN TEMPERATURES FROM DAY TO DAY AS THE AIRMASS STAYS PRETTY MUCH UNCHANGED. FOR THURSDAY AND FRIDAY WE WILL SEE NEAR NORMAL TEMPERATURES. ON SATURDAY WE WILL COOL A FEW DEGRESS AFTER THE SHORT WAVE HAS PASSED US TO THE EAST. THEN ON SUNDAY AND MONDAY WE WILL AGAIN SEE NEAR NORMAL TEMPERATURES AGAIN. FOR NEXT TUESDAY WE WILL AGAIN SEE A SLIGHT DIP OF A COUPLE OF DEGREES IN OUR HIGHS AFTER THE NEXT SYSTEM HAS PAST THROUGH. && .AVIATION...VALID 15/00Z-16/00Z. DRYLINE IS CURRENTLY FROM WESTERN OTERO COUNTY TO WESTERN EL PASO COUNTY AND MOVING SLOWLY WEST. EXPECT SCATTERED THUNDERSTORMS IN AND EAST OF THE RIO GRANDE VALLEY THIS EVENING AND TONIGHT. ANY THUNDERSTORM THIS EVENING/TONIGHT CAN PRODUCE MVFR/IFR CONDITIONS ALONG WITH STRONG AND GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAIN. STORMS WILL DIMINISH AFTER MIDNIGHT WITH GENERALLY VFR CONDITIONS RETURNING FOR THE REST OF THE NIGHT THROUGH EARLY FRIDAY AFTERNOON. && .FIRE WEATHER... HIGH PRESSURE OVER THE SOUTHEASTERN U.S. WILL PUSH MOISTURE FROM THE GULF OF MEXICO ACROSS FAR WEST TEXAS AND INTO NEW MEXICO TONIGHT INTO THE WEEKEND...WHILE AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL TRY TO BRING A DRY SOUTHWEST FLOW ACROSS ARIZONA INTO WESTERN NEW MEXICO. THUNDERSTORMS WILL DEVELOP EAST OF THE BOUNDARY BETWEEN THE MOIST GULF AIR THE DRY AIR FROM THE WEST THIS EVENING...MAINLY FROM THE RIO GRANDE VALLEY EAST. THESE STORMS HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL. DRY LIGHTNING IS ALSO POSSIBLE ALONG THE WESTERN EDGE OF THE THUNDERSTORM AREA...WHILE LOCATIONS FARTHER EAST IN THE DEEPER LAYER OF MOIST AIR WILL HAVE THE THREAT OF HEAVY RAIN AND POSSIBLE FLASH FLOODING. THE THREAT OF HEAVY RAIN AND SEVERE WEATHER WILL INCREASE LATE SATURDAY AS AN UPPER LEVEL TROUGH AND A FRONT APPROACH THE AREA. THIS ACTIVE PATTERN WILL CONTINUE THROUGH THE WEEKEND...BUT CONFIDENCE IS LOW ON EXACTLY WHERE THE DRY LINE...THE BOUNDARY BETWEEN THE DRY AIR FROM THE WEST AND THE MOIST AIR FROM THE GULF OF MEXICO...AND THE ENSUING THUNDERSTORM ACTIVITY WILL BE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 54 79 56 78 54 / 30 30 20 30 30 SIERRA BLANCA TX 49 75 52 75 50 / 30 40 30 30 40 LAS CRUCES 51 78 54 76 50 / 20 20 20 30 30 ALAMOGORDO 50 76 51 75 47 / 30 30 30 30 30 CLOUDCROFT 37 60 35 61 34 / 40 40 40 40 40 TRUTH OR CONSEQUENCES 48 77 50 74 47 / 10 10 20 30 30 SILVER CITY 44 71 44 70 43 / 0 10 20 30 30 DEMING 48 78 51 77 48 / 10 10 10 30 20 LORDSBURG 48 79 51 77 46 / 0 0 0 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
Hazardous weather outlook, Apr 14, 3:15 PM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 315 PM MDT WED APR 14 2010 NMZ022>025-030>032-TXZ055-056-151330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 315 PM MDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY FROM MID AFTERNOON THROUGH EARLY THURSDAY MORNING WITH MOST OF THE ACTIVITY EAST OF THE RIO GRANDE. ISOLATED SEVERE STORMS ARE POSSIBLE... ESPECIALLY OVER SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS IN AREAS EAST OF THE RIO GRANDE...WITH THE POTENTIAL TO PRODUCE HAIL IN EXCESS OF ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND RAINFALL AMOUNTS UP TO ONE INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY WITH ACTIVITY MOST NUMEROUS AND STRONGEST EAST OF THE RIO GRANDE. A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS. FLASH FLOOD POTENTIAL WILL BE HIGHEST FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON WITH ISOLATED LOCATIONS RECEIVING OVER AN INCH OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO REPORT LARGE HAIL AND LOCALIZED FLOODING.
In the hours before
Special weather statement, Apr 14, 1:48 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 148 PM MDT WED APR 14 2010 NMZ024-025-TXZ055-056-142300- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY 148 PM MDT WED APR 14 2010 ...THUNDERSTORMS WITH LOCALLY HEAVY RAIN...GUSTY WINDS AND HAIL ARE LIKELY EAST OF THE RIO GRANDE THIS AFTERNOON. AT 141 PM...YOUR NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING SOUTH AND SOUTHEAST OF HUDSPETH COUNTY. STORM DEVELOPMENT WILL SPREAD NORTH INTO AREAS EAST OF THE RIO GRANDE OVER THE NEXT FEW HOURS. REMEMBER WEATHER CAN CHANGE QUICKLY IN YOUR AREA...SOW STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST UPDATES. TRIPOLI
Special weather statement, Apr 14, 2:42 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 242 PM MDT WED APR 14 2010 TXZ055-056-142145- HUDSPETH TX-EL PASO TX- 242 PM MDT WED APR 14 2010 ...STRONG THUNDERSTORM NEAR TORNILLO MOVING NORTH... AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF FABENS. MOVEMENT WAS NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TORNILLO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:56 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 64 min |
| Apr 14, 2:58 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 47 min |
| Apr 14, 5:06 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 54 min |
| Apr 14, 5:26 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Apr 14, 5:35 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 55 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.